Alert archive / Iowa / Flash Flood Warnings in 2009
Flash Flood Warning 19, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this flash flood warning at Aug 3, 2009, 2:07 AM CDT for 4 counties in Iowa. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2009, 2:07 AM CDT (07:07 UTC)
- Expired
- Aug 3, 2009, 5:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cherokee County, IA, Ida County, IA, Plymouth County, IA, Woodbury County, IA
The radar
The Omaha radar (KOAX), 144 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 2:15 AM CDT | FLASH FLOOD | Holstein, IA | STREET FLOODING IN HOLSTEIN WITH WATER OVER CURBS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1305 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 2147 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KFSD 030707
FFWFSD
IAC035-093-149-193-031000-
/O.NEW.KFSD.FF.W.0019.090803T0707Z-090803T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
207 AM CDT MON AUG 3 2009
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN WOODBURY COUNTY IN NORTHWEST IOWA
NORTHERN IDA COUNTY IN NORTHWEST IOWA
SOUTHEASTERN PLYMOUTH COUNTY IN NORTHWEST IOWA
SOUTHERN CHEROKEE COUNTY IN NORTHWEST IOWA
* UNTIL 500 AM CDT
* AT 202 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER
RADAR ESTIMATES OF RAINFALL RATES FROM 2 TO 3 INCHES PER HOUR HAVE
BEEN TRAINING ALONG AREAS NEAR HIGHWAY 20 FROM NORTHEASTERN WOODBURY
THROUGH NORTHERN IDA COUNTIES DURING THE PAST ONE TO TWO HOURS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...IDA
GROVE...ARTHUR...CORRECTIONVILLE...CUSHING...GALVA...HOLSTEIN...
KINGSLEY...PIERSON AND WASHTA.
THIS INCLUDES ASHTON CREEK...BITTER CREEK...SILVER CREEK...AND PIERSON
CREEKS ARE ESPECIALLY THREATENED FOR FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
&&
LAT...LON 4241 9579 4263 9605 4256 9539 4249 9538
4248 9534 4247 9533 4231 9532 4230 9533
$$
CHAPMAN2 follow-up statements
000
WGUS73 KFSD 030824
FFSFSD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
324 AM CDT MON AUG 3 2009
IAC035-093-149-193-031000-
/O.CON.KFSD.FF.W.0019.000000T0000Z-090803T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHEROKEE IA-PLYMOUTH IA-WOODBURY IA-IDA IA-
324 AM CDT MON AUG 3 2009
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN IDA...
NORTHEASTERN WOODBURY...SOUTHEASTERN PLYMOUTH AND SOUTHWESTERN
CHEROKEE COUNTIES UNTIL 500 AM CDT...
AT 320 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED 3 TO 5 INCHES RAIN HAS FALLEN FROM AREAS
NEAR KINGSLEY TOWARD CUSHING AND HOLSTEIN.
THIS RAIN WAS PRODUCED BY SLOW MOVING THUNDERSTORMS...WHICH HAVE NOW
MOVED SOUTH OF THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL
WILL CONTINUE TO PRODUCE FLASH FLOODING. SOME LOCATIONS THAT WILL
EXPERIENCE FLOODING INCLUDE...IDA GROVE...ARTHUR...CORRECTIONVILLE...
CUSHING...GALVA...HOLSTEIN...KINGSLEY...PIERSON AND WASHTA...ESPECIALLY
BITTER CREEK...BATTLE CREEK...SILVER CREEK...AND PIERSON CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
&&
LAT...LON 4241 9579 4263 9605 4256 9539 4249 9538
4248 9534 4247 9533 4231 9532 4230 9533
$$
CHAPMAN000
WGUS73 KFSD 030951
FFSFSD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
451 AM CDT MON AUG 3 2009
IAC035-093-149-193-031006-
/O.EXP.KFSD.FF.W.0019.000000T0000Z-090803T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHEROKEE IA-PLYMOUTH IA-WOODBURY IA-IDA IA-
451 AM CDT MON AUG 3 2009
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN IDA...
NORTHEASTERN WOODBURY...SOUTHEASTERN PLYMOUTH AND SOUTHWESTERN
CHEROKEE COUNTIES WILL BE ALLOWED TO EXPIRE AT 500 AM CDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA...
ENDING THE FLOOD THREAT. IF FLOODING OR DAMAGE FROM FLOODING HAS
BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT
AGENCY.
LAT...LON 4241 9579 4263 9605 4256 9539 4249 9538
4248 9534 4247 9533 4231 9532 4230 9533
$$
CHAPMANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 3:30 PM CDT, 10 hours 37 minutes earlier.
Area forecast discussion, Aug 2, 3:30 PM CDT, 10 hours 37 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 330 PM CDT SUN AUG 2 2009 .DISCUSSION... TOUGH CALL ON THUNDERSTORM CHANCES TONIGHT WITH A VERY DRY ATMOSPHERE IN PLACE. TEMPERATURES HAVE CLIMBED INTO THE MID AND UPPER 90S IN CENTRAL SD WITH DEW POINTS SLIPPING BACK INTO THE MID AND UPPER 40S. LATEST RADAR LOOP DOES SHOW SOME BOUNDARY ACTIVITY IN SPINK COUNTY...WHICH WAS SINKING SOUTHEAST WITH TIME. THIS LOOKS TO BE A COMBINATION OF AN OUTFLOW DROPPING SOUTH AND POSSIBLY THE PREFRONTAL TROUGH MOVING THROUGH CENTRAL SD. WILL KEEP AN EYE AROUND THIS AREA FOR POTENTIAL DEVELOPMENT LATE THIS AFTERNOON AS THE VORT MAX IN WESTERN ND SLIDES SE AND TEMPERATURES CLIMB TO NEAR OR ABOVE THE CONVECTIVE TEMPERATURE. SEVERE THREAT NOT HIGH...BUT A COUPLE OF STORMS LIKELY TO REACH SEVERE LEVELS. THE FIRST AREA WILL HAVE MAINLY A WIND THREAT...WHICH IS NORTH OF I90 WHILE THE SECOND AREA...MAINLY OVER NORTHWEST IOWA...WILL HAVE BOTH A HAIL AND WIND THREAT. CAPE VALUES NORTH OF INTERSTATE 90 WELL SOUTH OF 1000 J/KG BUT THE DOWNDRAFT CAPE VALUES ARE AROUND 1500 J/KG WHICH SUPPORTS THE WIND THREAT. CAPE VALUES OVER NORTHWEST IOWA WHERE BETTER MOISTURE/MOISTURE CONVERGENCE EXISTS ARE CLOSER TO 1500-2000 J/KG WHICH SUPPORTS A BETTER HAIL THREAT. OTHERWISE...WENT MILD ON LOWS WITH MAINLY UPPER 50S TO LOWER 60S. OTHER THAN SOME MORNING MID TO HIGH CLOUDS IN THE SRN CWA... EXPECTING A SUNNY DAY TUE...WITH TEMPERATURES RISING INTO THE 80S. ONLY FORECAST CONCERN IS WITH SMOKE PLUME WHICH WILL LIKELY BE OVER THE AREA. NUMEROUS WILDFIRES ACROSS BC AND YK CANADA HAVE PRODUCED A WIDESPREAD AREA OF SMOKE ACROSS WRN CANADA. NW FLOW HAS BEEN TRANSPORTING SOME OF THE SMOKE INTO OUR AREA THE LAST FEW DAYS. VIS SAT SHOWING WHAT APPEARS TO BE THICKER SMOKE INTO ERN MT AND SRN SK...WHICH SHOULD BE OVER THE AREA TOMORROW. LOWERED MAX TEMPS A FEW DEGREES BASED ON LIKELIHOOD FOR SMOKE. SMOKE COULD HOLD THINGS DOWN MORE SHOULD IT BE A VERY THICK PLUME. COLD FRONT TO MOVE S ACROSS THE CWA TUE NIGHT. SOME SMALL CHANCES FOR THUNDERSTORM WITH THUNDERSTORM CHANCES MAINLY DEPENDING ON IF CONVECTION CAN DEVELOP OVER NW SD LATE IN THE AFTERNOON. SHOULD THIS BE THE CASE...THEN THERE WOULD BE A DECENT CHANCE FOR STORMS TO RIDE EAST ALONG AND S OF THE SFC COLD FRONT DURING THE EVENING AND POSSIBLY CONTINUING INTO THE LATE NIGHT IN SW MN AND NW IA. KEPT SMALL CHANCES OF THUNDERSTORMS GOING ON WED AND THU AS AN UNSTABLE MID LEVEL BNDRY WILL BE MEANDERING BACK AND FORTH OVER THE AREA. SHOULD AT LEAST SEE SOME THUNDERSTORM THOSE DAYS...BUT BETTER CHANCE OF THUNDERSTORMS SHOULD BE FRI/FRI NIGHT AS ELEVATED WARM FRONT PUSHES EAST ACROSS THE AREA. HIGH OVER LOW BLOCKING PATTERN OVER THE FAR ERN PACIFIC CONTINUES TO HOLD STRONG. CUTOFF UPPER LOW OFF THE CA COAST HAS NOT BUDGED IN 3 DAYS...ESSENTIALLY ALLOWING THE WRN CONUS RIDGE AND ERN CONUS TROUGH TO PERSIST. WRN HEMISPHERIC PATTERN TO FINALLY SEE A CHANGE TOWARD THE LATER HALF OF THE WEEK...AS UPPER TROUGH CURRENTLY OVER THE WRN PAC BEGINS TO BREAK DOWN THE BLOCKING PATTERN AND KICK THE UPPER LOW INTO THE NRN ROCKIES. WRN CONUS RIDGE THEN TO SHIFT INTO THE PLAINS BY THE WEEKEND...BRINGING UNSEASONABLY WARM AIR EWRD. MAIN QUESTION IS HOW FAR N WARM AIR WILL MAKE IT. AT THIS TIME THINKING MOST OF THE CWA WILL RISE INTO THE UPPER 80S AND 90S ON SAT. TEMPERATURES MORE QUESTIONABLE ON SUN...DEPENDING ON HOW AGGRESSIVELY A COLD PUSHES TROUGH THE AREA. CHANGING WEATHER PATTERN SHOULD PLACE THE NRN PLAINS UNDER A MEAN RIDGE AND GENERALLY ZONAL FLOW...LEADING TO TEMPERATURES CLOSER TO NORMAL NEXT WEEK. && .AVIATION... VFR THROUGH THE PERIOD. SOME CBS POSSIBLE LATE THIS AFTERNOON AND EVENING WITH BASES OF 10-12 KFT. WILL NEED TO WATCH FOR LLWS WITH SOME OF THESE STORMS...ESPECIALLY ANY ALONG AND NORTH OF INTERSTATE 90. THE BEST CHANCE FOR CBS WILL BE FROM ABOUT 23Z THROUGH 4Z. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. 08/97
Hazardous weather outlook, Aug 2, 1:02 PM CDT, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 102 PM CDT SUN AUG 02 2009 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-031200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 102 PM CDT SUN AUG 02 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING AROUND THE HIGHWAY 14 CORRIDOR FROM HURON TO MARSHALL MINNESOTA. ANY STORMS THAT DEVELOP WILL SINK SOUTHEAST AND APPROACH THE INTERSTATE 29 CORRIDOR BETWEEN ABOUT 800 PM CDT AND 1000 PM CDT. ANOTHER AREA OF THUNDERSTORMS COULD DEVELOP EARLY THIS EVENING OVER PARTS OF NORTHWEST IOWA AS DEEPER MOISTURE SURGES INTO THAT AREA. OTHERWISE...THE MAIN THREAT FROM THE STORMS NORTH OF INTERSTATE 90 WILL BE WIND GUSTS TO 70 MPH AND DIME SIZED HAIL. STORMS OVER NORTHWEST IOWA COULD PRODUCE HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH. FIRE DANGER... A COMBINATION OF TEMPERATURES BETWEEN 95 AND 100 DEGREES WITH RELATIVE HUMIDITIES OF 15 TO 20 PERCENT AND WEST OR NORTHWEST WINDS GUSTING AS HIGH AS 25 MPH AT TIMES WILL PRODUCE A VERY HIGH FIRE DANGER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SMALL CHANCE OF THUNDERSTORMS SUNDAY NIGHT...AND AGAIN TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND SATURDAY AND COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 500 PM CDT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Aug 3, 12:17 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1217 AM CDT MON AUG 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND DMG 3 E MARCUS 42.82N 95.75W
08/02/2009 CHEROKEE IA BROADCAST MEDIA
LARGE TREE BRANCHES DOWN.
&&
MJFLocal storm report, Aug 3, 12:34 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1234 AM CDT MON AUG 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND GST STORM LAKE 42.65N 95.20W
08/03/2009 M60 MPH BUENA VISTA IA AWOS
&&
MJFLocal storm report, Aug 3, 12:40 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1240 AM CDT MON AUG 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM HAIL 5 NE STICKNEY 43.64N 98.37W
08/02/2009 E1.00 INCH AURORA SD TRAINED SPOTTER
THE HAIL HAS PILED UP 1 INCH DEEP IN DRIVEWAY.
0755 PM TSTM WND DMG 3 S MOUNT VERNON 43.67N 98.26W
08/02/2009 DAVISON SD STORM CHASER
STRONG WINDS WITH 5 INCH BRANCHES DOWN AND PATIO
FURNITURE BLOWN ACROSS HIGHWAY.
0804 PM HAIL 1 S MITCHELL 43.72N 98.03W
08/02/2009 E0.88 INCH DAVISON SD LAW ENFORCEMENT
0806 PM TSTM WND GST 3 S MITCHELL 43.69N 98.03W
08/02/2009 E70.00 MPH DAVISON SD FIRE DEPT/RESCUE
LARGE TREE BRANCHES DOWN.STRONG WINDS LASTED FOR AROUND 6
MINUTES. ALSO SOME DIME SIZE HAIL.
0809 PM HAIL 4 S MITCHELL 43.67N 98.05W
08/02/2009 E1.00 INCH DAVISON SD TRAINED SPOTTER
0816 PM TSTM WND DMG 5 S MITCHELL 43.66N 98.03W
08/02/2009 DAVISON SD STORM CHASER
3 FOOT DIAMETER TREE DOWN
0820 PM TSTM WND DMG ALEXANDRIA 43.65N 97.78W
08/02/2009 HANSON SD LAW ENFORCEMENT
A FEW TREES DOWN IN TOWN SOME UP TO 10 INCHES IN
DIAMETER.
0820 PM TSTM WND GST ALEXANDRIA 43.65N 97.78W
08/02/2009 E60.00 MPH HANSON SD LAW ENFORCEMENT
0820 PM HAIL ALEXANDRIA 43.65N 97.78W
08/02/2009 E2.00 INCH HANSON SD LAW ENFORCEMENT
SHERIFF REPORTS LARGER THAN GOLF BALL AND LESS THAN
BASEBALL SIZE HAIL IN TOWN. CARS DAMAGED AMD SOME WINDOWS
BROKEN IN HOMES.
0820 PM TSTM WND DMG ALEXANDRIA 43.65N 97.78W
08/02/2009 HANSON SD STORM CHASER
5 INCH BRANCHES DOWN AND A TREE DOWN ON EAST SIDE OF TOWN
0823 PM HAIL ALEXANDRIA 43.65N 97.78W
08/02/2009 E0.75 INCH HANSON SD TRAINED SPOTTER
HAIL COVERING THE GROUND.
0835 PM TSTM WND GST 3 NE EMERY 43.63N 97.58W
08/02/2009 E70.00 MPH MCCOOK SD NWS EMPLOYEE
OFF DUTY EMPLOYEE
0835 PM HAIL 3 NE EMERY 43.63N 97.58W
08/02/2009 M1.00 INCH MCCOOK SD NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE
0854 PM HAIL 4 SW MINNEOTA 44.52N 96.04W
08/02/2009 E1.00 INCH LYON MN LAW ENFORCEMENT
NICKLE TO QUARTER SIZE HAIL
0908 PM HAIL MARSHALL 44.45N 95.79W
08/02/2009 E1.00 INCH LYON MN LAW ENFORCEMENT
IN TOWN
0908 PM HAIL MARSHALL 44.45N 95.79W
08/02/2009 E1.75 INCH LYON MN TRAINED SPOTTER
0913 PM HAIL MARSHALL 44.45N 95.79W
08/02/2009 E1.00 INCH LYON MN TRAINED SPOTTER
0918 PM HAIL MARSHALL 44.45N 95.79W
08/02/2009 E1.75 INCH LYON MN LAW ENFORCEMENT
1105 PM TSTM WND DMG BERESFORD 43.08N 96.78W
08/02/2009 UNION SD PUBLIC
MANY TREES 8 TO 16 INCHES IN DIAMETER DOWN IN THE CITY
DUE TO THUNDERSTORM WINDS.
1105 PM TSTM WND DMG BERESFORD 43.08N 96.78W
08/02/2009 UNION SD LAW ENFORCEMENT
POLICE REPORT MANY POWER LINES DOWNED IN THE CITY DUE TO
STRONG THUNDERSTORM WINDS.
1113 PM TSTM WND DMG ROCK VALLEY 43.20N 96.30W
08/02/2009 SIOUX IA FIRE DEPT/RESCUE
STRONG WINDS WITH TREES DOWN.
1124 PM TSTM WND GST WNW CHATSWORTH 42.92N 96.52W
08/02/2009 E60.00 MPH SIOUX IA TRAINED SPOTTER
1135 PM TSTM WND GST LE MARS 42.79N 96.17W
08/02/2009 M62.00 MPH PLYMOUTH IA AWOS
1145 PM TSTM WND DMG 3 E MARCUS 42.82N 95.75W
08/02/2009 CHEROKEE IA BROADCAST MEDIA
LARGE TREE BRANCHES DOWN.
1203 AM TSTM WND GST SIOUX CITY 42.50N 96.39W
08/03/2009 M59.00 MPH WOODBURY IA TRAINED SPOTTER
2 MILES NORTHEAST OF SIOUX CITY AIRPORT.
1220 AM TSTM WND GST STORM LAKE 42.65N 95.20W
08/03/2009 M60.00 MPH BUENA VISTA IA AWOS
&&
DMORINLocal storm report, Aug 3, 1:13 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
113 AM CDT MON AUG 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 AM HAIL KINGSLEY 42.59N 95.97W
08/03/2009 E1.75 INCH PLYMOUTH IA TRAINED SPOTTER
&&
JCHAPMANLocal storm report, Aug 3, 1:21 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
121 AM CDT MON AUG 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 AM HAIL PIERSON 42.54N 95.87W
08/03/2009 M1.75 INCH WOODBURY IA FIRE DEPT/RESCUE
&&
JCHAPMANLocal storm report, Aug 3, 1:51 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
151 AM CDT MON AUG 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM HAIL 3 SW GALVA 42.47N 95.45W
08/03/2009 M1.00 INCH IDA IA TRAINED SPOTTER
&&
JCHAPMANThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 9:16 PM CDT | Severe Thunderstorm Warning | FSD | Lyon, Sioux | 44 min |
| Aug 2, 10:57 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth, Sioux | 48 min |
| Aug 2, 11:12 PM CDT | Severe Thunderstorm Warning | FSD | Lyon, Sioux | 33 min |
| Aug 2, 11:26 PM CDT | Severe Thunderstorm Warning | FSD | Cherokee, O'Brien, Plymouth, Sioux | 34 min |
| Aug 2, 11:32 PM CDT | Severe Thunderstorm Warning | FSD | Cherokee, Plymouth, Woodbury | 28 min |
| Aug 2, 11:35 PM CDT | Severe Thunderstorm Warning | FSD | Clay, O'Brien, Osceola | 40 min |
| Aug 2, 11:49 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Cherokee, Clay, O'Brien | 56 min |
| Aug 2, 11:57 PM CDT | Severe Thunderstorm Warning | FSD | Clay | 48 min |
| Aug 3, 12:02 AM CDT | Severe Thunderstorm Warning | FSD | Woodbury | 28 min |
| Aug 3, 1:03 AM CDT | Severe Thunderstorm Warning | FSD | Cherokee, Ida, Plymouth, Woodbury | 42 min |
| Aug 3, 1:44 AM CDT | Severe Thunderstorm Warning | FSD | Cherokee, Ida, Plymouth, Woodbury | 46 min |
| Aug 3, 2:25 AM CDT | Severe Thunderstorm Warning | FSD | Ida, Woodbury | 50 min |
Nearby
Flash Flood Warnings in Iowa, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.